Jump to content

EMBsurf: 2.5 months off Prozac, looking for support


EMBsurf

Recommended Posts

I’ve been off the meds for 2.5 months. Feeling emotionally unstable generally (waves & windows), insomnia, severe anxiety, rumination, & bouts of fatigue, depression, and irritability. My last attempt to get off the SSRI’s was a few years ago; I wasn’t ready, got scared and went back on the meds. Today, I have more support, awareness, ambition, and faith that I’m making a healthy decision this time around.
When I’m feeling overwhelmed I naturally question whether I “should” be doing this, because I’ve been made to believe by society, the drug companies, and my pDoc’s, that I NEED to be on these drugs the rest of my life. I’m not buying it anymore!
I was put on SSRI’s, in my early 20’s, prior to being diagnosed as Hypothyroid AND while still abusing drugs & alcohol. I think it was negligent on the part of K@!$3r to even put me on them in the first place, due to their lack of testing & understanding of my situation. I do accept SOME responsibility for this decision, but I absolutely feel foolish & regret being so trusting in the medical care I was receiving. I try to live in the present and not look backwards, but I'm only human. Sometimes I just need to hear some words of strength, compassion, and hope to continue moving forward despite the turbulence. Thank you.

Link to comment
  • Moderator Emeritus

Hi EMDsurf ,  welcome to the site.  

2.5 months off isn't easy , but it sounds like you know the drill , and are ready to hunker down until the turbulence subsides.

 

Please could you fill in your signature so we have a time frame for you history.  Instructions are here http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

 

You'll find many people in a similar situation here as you read more threads in the Introductions forum - lots of people who

understand what you're going through.

 

Best wishes ,  Fresh

1987-1997 pertofran , prothiaden , Prozac 1997-2002 Zoloft 2002-2004 effexor 2004-2010 Lexapro 40mg

2010-2012Cymbalta 120mg

Sept. 2012 -decreased 90mg in 6months. Care taken over by Dr Lucire in March 2013 , decreased last 30mg at 2mg per week over 3 months. July 21 , 2013- last dose of Cymbalta

Protracted withdrawal syndrome kicked in badly Jan.2014 Unrelenting akathisia until May 2014. Voluntary hosp. admission. Cocktail of Seroquel, Ativan and mirtazapine and I was well enough to go home after 14 days. Stopped all hosp. meds in next few months.

July 2014 felt v.depressed - couldn't stop crying. Started pristiq 50mg. Felt improvement within days and continued to improve, so stayed on 50mg for 8 months.

Began taper 28 Feb. 2015. Pristiq 50mg down to 45mg. Had one month of w/d symptoms. Started CES therapy in March. No w/d symptoms down to 30mg.

October 2015 , taking 25mg Pristiq. Capsules compounded with slow-release additive.

March 2016 , 21mg

Link to comment
  • Moderator Emeritus

Hi EMBsurf! I used to live near Half Moon Bay, a wonderful place!

 

Welcome to SA. Have you gotten acquainted with the various threads here about withdrawal?  It sounds like you've become aware of the true situation with these meds and are ready to be done with Prozac.  

 

As Fresh requested, it would be great if you could fill in your signature so as your thread grows it will be easy for people to get your history at a glance.  How long in total had you been on Prozac?  How did you come off Prozac this time?  Did you taper and what kind of schedule was it?  Did you have withdrawal symptoms as you tapered?  Are there any other drugs in your history?

 

If your symptoms are so severe that it is difficult to function in your life, you are still in that window where a small reinstatement might alleviate symptoms.  Though no one likes to go back on the meds for any reason, the experienced leaders here advise it as a harm-reduction step, with an appropriately slow taper commencing after reaching stabilization.  Here's the thread about reinstating:

 

http://survivingantidepressants.org/index.php?/topic/7562-about-reinstating-and-stabilizing-to-reduce-withdrawal-symptoms/

 

Usually the mods will advise reinstating a much smaller dose at first to see how it goes, since your system may have adapted back to some degree.  The idea is to only reinstate enough to alleviate symptoms without losing the progress you had made.  Of course, the drugs usually don't come in dosages that make tapering and small reinstatements very easy.  Here's a thread about tapering Prozac that can give guidance about how to achieve odd dosages:

 

http://survivingantidepressants.org/index.php?/topic/759-tips-for-tapering-off-prozac-fluoxetine/?hl=prozac

 

I'm sure the mods will be back to give guidance about reinstating, if that is advisable.

 

SG

Started ADs back around 1995 after bad break-up, starting with Prozac.  Switched to Wellbutrin, and then to Effexor in 2002
Effexor XR 2002-2014 up to 225 mg at one point, down to 37.5 mg towards end but back up to 75 mg in 2014; now realize I had W/D as I dropped down, memory very poor about history.  Extreme emotions, poor concentration as I stepped back down, didn't connect the dots!
Summer 2014 reduced to 0 very quickly, was sick of anhedonia/sexual dysfunction due to meds, depression never controlled if not worse. Didn't recognize WD since symptoms built slowly (thought I had ADD! and menopausal on top of it), starting with severe sweats, very bad cog-fog and memory issues, culminating in weight loss, severe anxiety and depression, panic, severe apathy and insomnia by eight months off.  Saw p-doc who put me on Remeron, increased from 7.5 mg/day to 37.5 mg by May 22, 2015; still doing very badly though able to sleep.

June 1. 2015 Reinstated Effexor XR 37.5 mg, Remeron dropped to 30 mg PM. Immediate relief of symptoms, like nothing had ever happened!  Joined SA and began on advice of friend who recognized it was WD all along! Began tapering in July 2015.

Been tapering both meds ever since, focusing on one more than the other or doing no more than 5% of each per month.

12 mg Effexor and 5.8 mg Remeron (mirtazapine SolTabs to make a solution with OraPlus) as of 5/4/2017 

Update 3/14/18: 2.9 mg Remeron and 6 mg Effexor; 6/10/18:  2.6 mg Remeron and 4.9 mg Effexor

 

My intro: http://survivingantidepressants.org/index.php?/topic/9313-squirrellygirl-effexor-withdrawal-etc/page-2#entry196679

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

Link to comment
  • Moderator Emeritus

Welcome EMBsurf,

I'm sorry you were misdiagnosed and medicated unnecessarily with SSRIs, this has happened to many of us here, causing further problems with dependance and difficulties with trying to come off the drugs. Please don't blame yourself, if we can't trust our doctor to know what's best for us, who can we trust?

 

It takes going through an experience like this to prompt us to start looking for our own answers and its only then we learn that things are no always as they seem.

 

You will get through this and recover. Healing often happens in windows and waves kind of pattern, if you look in our self care section, you will find a lot of information and suggestions to help you get through the recovery period.

 

If you would answer the questions and fill in your signature as Fresh and SG have asked, that will help us tremendously in knowing what to suggest in your particular situation.

 

You can use this thread as your ongoing journal to track progress, write about symptoms, ask questions and communicate with the community, add to it whenever you want. Its a good idea to bookmark it or follow it, so its easy to find again.

 

I'm glad you joined us.

 

Petunia.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy